Side effects of Pristiq

Posted by Native Floridian @nativefloridian, Jan 7, 2012

Has anyone successfully tapered off Pristiq? If so, what was your plan? I am considering going off this medicine. I take 50 mg per day and have done so for about 2 years. I understand there are very significant withdrawal symptoms and I would like to stop taking Pristiq because it causes my heart to race when the time release happens. I am afraid this medicine may not be good for the heart because the clinical trials state that anyone with a heart condition was not allowed to take it.

Interested in more discussions like this? Go to the Depression & Anxiety group.

Hi everyone, It’s been two weeks since I have started to taper off. I am cutting my pill in half and half again. That seems to being working with little side effects. Nausea seems to be the only problem. I have started to keep a journal. I have noticed that my energy is coming back and just the feeling of being in the moment. I’m hoping to get back to my hobby which was showing horses. I have done that for 45 yrs. Being on this drug totally took that away from me along with other side effects I walked away from a very important part of my life, I didn’t care. I needed this drug at one point. I just wish The Dr. would have taken the time to read the label and set a time limit on it. I’m glad I found this site. It gave me the courage to try again, this time I will make it. This drug took six years of my life. No more. Good luck everyone.

REPLY

I was on the 50 mg Pristiq, and I discussed tapering off with my doc. (It’s important to note that I only use minimum dosages of antidepressants for maintenance, and haven’t suffered a major depressive episode for at least 20 years. It’s quite possible that I don’t need the meds anymore.) Doc recommended against cutting the pills in half, but encouraged me to try taking it on alternate days. He said if I noticed any depressive symptoms, resume daily use. I started tapering off in mid-December, and I’m now taking it every third day. I’ll probably go to once every four days and then stop entirely. I’ve had no ill effects.

REPLY

I am trying to come off this horrid drug, I did cut it, but scared I will never come off it

REPLY
@bennyboy92

I am trying to come off this horrid drug, I did cut it, but scared I will never come off it

Jump to this post

Don’t give up! At one time or another we all needed this drug. It helped me tremendously. It keep me going for a long time. Now I don’t need it anymore and have discussed this with my Dr. He recommended tapering off every other day but I got real bad headaches doing that so I went back on it for another month. After finding this site, hearing everyone’s story I decided to cut them in half. It has worked so far. Now I am taking a half of a half I will admit I feel a little freaky but it is nothing I can’t or won’t handle. I just want you to know this site helped me and it will help you too. Good Luck.

REPLY
@bennyboy92

I am trying to come off this horrid drug, I did cut it, but scared I will never come off it

Jump to this post

I tried cutting a half into a half, but last time I did I got horrid night sweats. I will be frank, I am stopping this bad drug because of the “delayed ejaculation” side effect.

REPLY
@bennyboy92

I am trying to come off this horrid drug, I did cut it, but scared I will never come off it

Jump to this post

Well I have been cold turkey for two days. I don’t like it at all. I am feeling very muzzy. (Mentally fuzzy) I will do this!

REPLY
@frenchie

I was on the 50 mg Pristiq, and I discussed tapering off with my doc. (It’s important to note that I only use minimum dosages of antidepressants for maintenance, and haven’t suffered a major depressive episode for at least 20 years. It’s quite possible that I don’t need the meds anymore.) Doc recommended against cutting the pills in half, but encouraged me to try taking it on alternate days. He said if I noticed any depressive symptoms, resume daily use. I started tapering off in mid-December, and I’m now taking it every third day. I’ll probably go to once every four days and then stop entirely. I’ve had no ill effects.

Jump to this post

I am doing the exact same thing with cymbalta…..it’s a ruff ride but seems like I am doing better….for three years I thought I had an illness that would last the rest of my life……today I am feeling very normal like myself again..keep up the good work to get off the stuff

REPLY
@frenchie

I was on the 50 mg Pristiq, and I discussed tapering off with my doc. (It’s important to note that I only use minimum dosages of antidepressants for maintenance, and haven’t suffered a major depressive episode for at least 20 years. It’s quite possible that I don’t need the meds anymore.) Doc recommended against cutting the pills in half, but encouraged me to try taking it on alternate days. He said if I noticed any depressive symptoms, resume daily use. I started tapering off in mid-December, and I’m now taking it every third day. I’ll probably go to once every four days and then stop entirely. I’ve had no ill effects.

Jump to this post

Good luck! Don’t hesitate to resume if you feel the depression coming back — I sure won’t. I’d rather be on meds for the rest of my life than go back there again, but at the moment, it appears that I might not have to.

REPLY
@frenchie

I was on the 50 mg Pristiq, and I discussed tapering off with my doc. (It’s important to note that I only use minimum dosages of antidepressants for maintenance, and haven’t suffered a major depressive episode for at least 20 years. It’s quite possible that I don’t need the meds anymore.) Doc recommended against cutting the pills in half, but encouraged me to try taking it on alternate days. He said if I noticed any depressive symptoms, resume daily use. I started tapering off in mid-December, and I’m now taking it every third day. I’ll probably go to once every four days and then stop entirely. I’ve had no ill effects.

Jump to this post

Thank you…I wish you the best outcome too..so far I will jus say “MAYBE” it will be OK

REPLY
@frenchie

I was on the 50 mg Pristiq, and I discussed tapering off with my doc. (It’s important to note that I only use minimum dosages of antidepressants for maintenance, and haven’t suffered a major depressive episode for at least 20 years. It’s quite possible that I don’t need the meds anymore.) Doc recommended against cutting the pills in half, but encouraged me to try taking it on alternate days. He said if I noticed any depressive symptoms, resume daily use. I started tapering off in mid-December, and I’m now taking it every third day. I’ll probably go to once every four days and then stop entirely. I’ve had no ill effects.

Jump to this post

You where right on point……I had to take another pill a few hours ago….I am stuck about what to do at this point..I only had one good day on the hasr out process..wow

REPLY
Please sign in or register to post a reply.